Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 11, 2019, 10:56 AM EDT for 4 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2019, 10:56 AM EDT (14:56 UTC)
- Expired
- Jul 11, 2019, 2:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, TN, Grainger County, TN, Hancock County, TN, Hawkins County, TN
The radar
The Knoxville radar (KMRX), 29 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WGUS54 KMRX 111456
FFWMRX
TNC025-057-067-073-111800-
/O.NEW.KMRX.FF.W.0013.190711T1456Z-190711T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
1056 AM EDT Thu Jul 11 2019
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
West central Hawkins County in east Tennessee...
Southeastern Claiborne County in east Tennessee...
Southwestern Hancock County in east Tennessee...
Northeastern Grainger County in east Tennessee...
* Until 200 PM EDT.
* At 1054 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 2.5 inches of rain have
already fallen within portions of the warned area. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Bean Station, Howard Quarter, Thorn Hill, Treadway and Mooresburg.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3647 8322 3644 8316 3639 8317 3636 8320
3635 8324 3636 8337 3635 8349 3639 8351
3646 8350 3649 8337 3649 8329
$$
SR1 follow-up statement
290
WGUS74 KMRX 111751
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
151 PM EDT Thu Jul 11 2019
TNC025-057-067-073-111800-
/O.EXP.KMRX.FF.W.0013.000000T0000Z-190711T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawkins TN-Claiborne TN-Hancock TN-Grainger TN-
151 PM EDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL HAWKINS...SOUTHEASTERN
CLAIBORNE...SOUTHWESTERN HANCOCK AND NORTHEASTERN GRAINGER COUNTIES
WILL EXPIRE AT 200 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3647 8322 3644 8316 3639 8317 3636 8320
3635 8324 3636 8337 3635 8349 3639 8351
3646 8350 3649 8337 3649 8329
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 10:39 AM EDT, 17 minutes earlier.
Area forecast discussion, Jul 11, 10:39 AM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1039 AM EDT Thu Jul 11 2019 .DISCUSSION... Storms are continuing to increase in strength and coverage this morning. Main threat to focus on today will be flooding, as these storms are producing heavy rainfall. Precipitable water values over the area are over 1.8 inches, and currently locations in the closer to the Cumberland Plateau down towards Chattanooga are around 2 inches. This is well over the 90th percentile and closer to the daily max values... Basically this means that these storms have a lot of moisture to work with and, even though they are moving, they will be able to produce heavy rains over some areas. Expect these storms to remain over the area through the rest of the morning and into the afternoon/evening hours. At that time there may be enough instability for some of the storms to pulse up enough to cause strong winds, but the main threat through the day is still going to be flooding. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 90 74 88 72 / 70 50 60 40 Knoxville McGhee Tyson Airport, TN 87 72 87 70 / 60 40 50 30 Oak Ridge, TN 87 72 88 70 / 60 40 50 30 Tri Cities Airport, TN 85 68 86 65 / 60 40 40 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && ABM
Hazardous weather outlook, Jul 11, 3:02 AM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 302 AM EDT Thu Jul 11 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 302 AM EDT Thu Jul 11 2019 /202 AM CDT Thu Jul 11 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Showers and thunderstorms today will be capable of producing locally heavy rainfall, which may lead to flash flooding in some spots. There is also a marginal risk of severe thunderstorms, with downburst winds possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but spotters are encouraged to submit any reports of severe weather through the web by going to weather.gov/mrx/SpotterReports.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:43 AM EDT | Areal Flood Advisory | MRX | Claiborne | 2 hr |
| Jul 11, 9:26 AM EDT | Areal Flood Advisory | MRX | McMinn, Monroe, Polk | 3 hr |
| Jul 11, 10:05 AM EDT | Areal Flood Advisory | MRX | Claiborne, Grainger, Hancock | 3 hr |
| Jul 11, 11:35 AM EDT | Areal Flood Advisory | MRX | Campbell, Claiborne, Grainger, Union | 3 hr |
| Jul 11, 1:40 PM EDT | Special Weather Statement | MRX | Knox | 50 min |
| Jul 11, 2:36 PM EDT | Areal Flood Advisory | MRX | Campbell, Claiborne, Grainger, Scott, Union | 3 hr |
| Jul 11, 4:26 PM EDT | Special Weather Statement | MRX | Scott | 49 min |
| Jul 11, 4:32 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 43 min |
| Jul 11, 5:09 PM EDT | Special Weather Statement | MRX | Anderson | 51 min |
| Jul 11, 5:20 PM EDT | Areal Flood Advisory | MRX | Scott | 3 hr |
| Jul 11, 6:20 PM EDT | Areal Flood Advisory | MRX | Bledsoe | 3 hr |
| Jul 11, 7:27 PM EDT | Special Weather Statement | MRX | Blount | 48 min |
| Jul 11, 7:41 PM EDT | Special Weather Statement | MRX | Polk | 49 min |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.